New York, 2014Hail and Damaging Winds in New York, May 30, 2014
May 30, 2014 · NWS ALY · 11 events in 7 counties and zones
The combination of an approaching cold front and potent upper level jet allowed for some thunderstorms to develop in the late afternoon and early evening hours on Friday, May 30th. A few of these thunderstorms became severe, producing hail to the size of quarters and wind damage to trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of an approaching cold front and potent upper level jet allowed for some thunderstorms to develop in the late afternoon and early evening hours on Friday, May 30th. A few of these thunderstorms became severe, producing hail to the size of quarters and wind damage to trees and power lines. Thunderstorm activity waned by later in the evening, as the front moved to the east of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at May 30, 3:35 PM EST, 35 minutes earlier.
Area forecast discussion, May 30, 3:35 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
435 PM EDT FRI MAY 30 2014
.SYNOPSIS...
A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE SOUTH AND EAST OF
THE REGION OVERNIGHT...ALLOWING ANY SHOWERS AND THUNDERSTORMS TO END
EARLY. HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE NORTHWEST
OVER THE WEEKEND. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE COULD
BRING ISOLATED SHOWERS TO AREAS MAINLY EAST OF THE HUDSON RIVER
SATURDAY. OTHERWISE...FAIR WEATHER...AND WARMER TEMPERATURES ARE
EXPECTED FOR SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 430 PM EDT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED
THUNDERSTORMS ARE OCCURRING FOR MOST AREAS NEAR AND NORTH OF
INTERSTATE 90...WITH LESS COVERAGE FURTHER SOUTH. THE COMBINATION OF
INCREASING LOW LEVEL LIFT FROM A COLD FRONT APPROACHING FROM THE
NORTH...AND FAIRLY STRONG MID/UPPER LEVEL DYNAMICS WITH THE APPROACH
OF A STRONG SHORTWAVE OVER SOUTHERN QUEBEC...HAS ALLOWED THE AREAL
COVERAGE OF SHOWERS AND SOME TSTMS TO INCREASE ACROSS NORTHERN
AREAS...DESPITE FAIRLY LIMITED INSTABILITY WITH SBCAPES GENERALLY IN
THE 250-500 J/KG RANGE. THE PRESENCE OF A STRONG UPPER LEVEL JET MAX
TRANSLATING SOUTH SOUTHEAST ACROSS THE EASTERN GREAT LAKES REGION
HAS ALSO GREATLY CONTRIBUTED TO SYNOPTIC SCALE ASCENT...WITH MUCH OF
EASTERN NYS WITHIN THE LEFT EXIT REGION OF THIS JET MAX.
AS THE AFOREMENTIONED FEATURES CONTINUE SETTLING SOUTHWARD OVER THE
NEXT 1-3 HOURS...THE AREAL COVERAGE OF SHOWERS AND ISOLATED
THUNDERSTORMS WILL ALSO INCREASE FROM N TO S. STILL CAN NOT RULE OUT
AT LEAST SOME SMALL HAIL AND GUSTY WINDS WITHIN ANY TALLER
CONVECTIVE ELEMENTS...THROUGH EARLY THIS EVENING.
EVENTUALLY...THE COMBINATION OF DECREASING INSTABILITY...AND WEAK
SUBSIDENCE IN THE WAKE OF THE SHORTWAVE SHOULD ALLOW THE AREAL
COVERAGE OF SHOWERS AND THUNDERSTORMS TO DECREASE RAPIDLY AFTER 8-10
PM...LAST ACROSS THE MID HUDSON VALLEY AND NW CT. ANOTHER COMPACT
SHORTWAVE MAY ALSO ALLOW ADDITIONAL ISOLATED TO SCATTERED SHOWERS TO
PERSIST UNTIL AROUND MIDNIGHT FOR PORTIONS OF THE UPPER HUDSON
VALLEY AND EASTERN MOHAWK VALLEY.
SOME CLEARING IS EXPECTED LATER TONIGHT. WITH LIGHT WINDS...SOME
PATCHY FOG MAY DEVELOP IN AREAS WHICH RECEIVED RAINFALL TODAY.
MIN TEMPS SHOULD FALL INTO THE 40S IN MOST AREAS...EXCEPT AROUND 50
CLOSE TO THE IMMEDIATE CAPITAL REGION AND MID HUDSON VALLEY.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
SATURDAY...ADDITIONAL UPPER LEVEL ENERGY SPILLING SOUTH/SOUTHWEST
ACROSS WESTERN NEW ENGLAND MAY ALLOW FOR ISOLATED TO SCATTERED
AFTERNOON SHOWERS TO DEVELOP...MAINLY FOR AREAS EAST OF THE HUDSON
RIVER VALLEY. INSTABILITY APPEARS EVEN MORE LIMITED THAN TODAY...AND
SYNOPTIC LIFT SHOULD BE WEAKER...SO WILL NOT MENTION ANY THUNDER AT
THIS TIME. OTHERWISE...THERE SHOULD BE SUNSHINE TO START THE DAY IN
MOST AREAS...ESP NEAR AND WEST OF THE HUDSON RIVER. MAX TEMPS SHOULD
REACH THE UPPER 60S TO LOWER 70S IN MOST AREAS...ALTHOUGH MAY REMAIN
A BIT COOLER ACROSS HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND
WHERE CLOUDS AND SOME SHOWERS MAY PERSIST. IT ALSO MAY BE A BIT
BREEZY AT TIMES SATURDAY...AS THE LOW LEVEL GRADIENT TIGHTENS A BIT
WITH LOW PRESSURE DEVELOPING OFF THE SOUTHEAST NEW ENGLAND
COAST...AND HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. SOME WIND
GUSTS OF 20-25 MPH OR EVEN HIGHER COULD OCCUR AT TIMES SAT
AFTERNOON...ESP ACROSS PORTIONS OF THE UPPER HUDSON VALLEY/LAKE
GEORGE REGION AS THE NORTH/NORTHEAST FLOW BECOMES CHANNELED.
SAT NT-SUN NT...ANY CLOUDS/LINGERING SHOWERS SHOULD QUICKLY END SAT
EVE. HIGH PRESSURE WILL THEN DOMINATE FOR LATER SAT NT INTO SUN
EVENING. CLEAR SKIES AND LIGHT WINDS SHOULD ALLOW FOR RATHER CHILLY
TEMPS SAT NT/SUN AM...WITH WIDESPREAD 40S EXPECTED...WITH EVEN SOME
UPPER 30S POSSIBLE ACROSS HIGHER ELEVATIONS OF WESTERN NEW
ENGLAND...THE EASTERN CATSKILLS...AND THE ADIRONDACKS. AT THIS
TIME...NO FROST HEADLINES ARE PLANNED...BUT CAN NOT RULE OUT SOME
PATCHY FROST LATE SAT NT ACROSS PORTIONS OF EASTERN
BENNINGTON/WESTERN WINDHAM/EASTERN BERKSHIRE CO...AND PERHAPS INTO
HIGHER ELEVATIONS OF THE CENTRAL TACONICS. SUN MAX TEMPS SHOULD
REACH 75-80 IN MOST VALLEYS...AND UPPER 60S TO LOWER 70S ACROSS
HIGHER ELEVATIONS. FOR SUN NT...SOME MID LEVEL CLOUDS MAY ARRIVE
FROM THE NORTHWEST IN ADVANCE OF A STRONG SURGE OF WARMTH AND
MOISTURE. EXPECT MIN TEMPS TO FALL INTO THE LOWER/MID 50S IN MOST
VALLEY AREAS...AND 45-50 ACROSS HIGHER ELEVATIONS ACROSS THE
ADIRONDACKS AND WESTERN NEW ENGLAND.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THIS WILL BE A GENERALLY WET PERIOD...THAT IMPROVES TOWARD THE END.
LOW PRESSURE FROM THE NORTHERN PRAIRIE WILL DEEPEN AS IT HEADS UP
ACROSS THE NORTHERN GREAT LAKES...AND NORTHEAST THROUGH CENTRAL
ONTARIO AND QUEBEC PROVINCES THROUGH WEDNESDAY. A SECONDARY LOW
WILL DEVELOP ALONG THE COLD FRONT THAT WILL EXTEND SOUTHWEST OF THE
LOW...HEADING EAST ACROSS THE MID-ATLANTIC REGION THROUGH LATE
TUESDAY. THIS LOW WILL PASS JUST SOUTH OF CAPE COD...DRAGGING A
COLD FRONT BEHIND IT SOUTH TO THE VIRGINIAS ON THURSDAY...WHERE IT
WILL BECOME STATIONARY FOR THE REMAINDER OF THE PERIOD. ENOUGH HIGH
PRESSURE RIDGING WILL TAKE HOLD FROM JAMES BAY TO NEW YORK AND
WESTERN NEW ENGLAND TO KEEP THINGS MAINLY DRY THURSDAY NIGHT AND
FRIDAY...BUT WITH ONLY PARTIAL SUNSHINE. NORTH ATLANTIC WRAPAROUND
BEHIND THE SECONDARY LOW MAY HELP PROVIDE FAR NORTHERN PORTIONS OF
THE NORTHERN ZONES WITH A FEW DAYTIME-HEATING-INDUCED SHOWERS FROM
WIDELY SCATTERED CELLS. BUT THE GREATEST CHANCE FOR SIGNIFICANT
RAINFALL WILL OCCUR TUESDAY NIGHT AND WEDNESDAY.
HIGH TEMPERATURES THROUGHOUT THE PERIOD WILL BE IN THE 70S AND LOWER
80S...WITH SOME UPPER 60S HIGHS POSSIBLE IN THE HIGH PEAKS OF THE
ADIRONDACKS AND GREENS AFTER MONDAY. LOW TEMPERATURES WILL BE
MAINLY FROM THE UPPER 50S TO MID 60S MONDAY AND TUESDAY NIGHTS.
COOLER MARINE AIR WILL RESULT IN WEDNESDAY NIGHT LOWS FROM THE LOWER
50S IN PORTIONS OF THE ADIRONDACKS AND GREENS...TO AROUND 60 DEGREES
DOWN THE HUDSON VALLEY. THURSDAY NIGHT WILL BE A LITTLE COOLER
STILL...WITH LOWS FROM AROUND 50 DEGREES IN THE ADIRONDACK HIGH
PEAKS...TO THE UPPER 50S DOWN THE HUDSON VALLEY. NORMAL HIGH AND
LOW TEMPERATURES IN ALBANY FOR THE FIRST WEEK IN JUNE ARE MID 70S
AND MID 50S...RESPECTIVELY.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
MAINLY VFR CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOME
OCCASIONAL MVFR VISIBILITIES ASSOCIATED WITH SCATTERED
SHOWERS...BEFORE MVFR/IFR FOG DEVELOPS LATE TONIGHT AS HIGH PRESSURE
BUILDS ACROSS THE REGION.
THIS AFTERNOON...SCATTERED SHOWERS...AND PERHAPS A FEW RUMBLES OF
THUNDER...WILL OCCUR THROUGHOUT THE AFTERNOON HOURS ACROSS THE
REGION. HAVE LEFT THE PREVAILING GROUPS AT VCSH AT THIS TIME...AND
INTRODUCED TEMPO GROUPS BETWEEN 18Z-22Z TO ACCOUNT FOR ANY MVFR
CONDITIONS ASSOCIATED WITH THESE SHOWERS. ALTHOUGH THE THUNDERSTORM
PROBABILITY CONTINUES TO REMAIN LOW...ANY THUNDERSTORM THAT DOES
DEVELOP AND MOVE OVER THE TAF SITES WILL HAVE THE CAPABILITY OF
PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS. OUTSIDE OF ANY
SHOWERS...WINDS WILL BE OUT OF THE NORTH/NORTHEAST AT 6-12 KNOTS.
TONIGHT INTO SATURDAY...SHOWERS WILL END FROM NORTH TO SOUTH THIS
EVENING...AFTER PROVIDING SOME ADDITIONAL LOW-LEVEL MOISTURE. HIGH
PRESSURE WILL BUILD ACROSS THE REGION TONIGHT AS WELL ALLOWING FOR
DIMINISHING WINDS AND CLEARING SKIES. COMBINED WITH THE LOW-LEVEL
MOISTURE AND A STABLE BOUNDARY LAYER PROFILE...THERE WILL BE AN
INCREASING THREAT FOR MVFR/IFR FOG...ESPECIALLY AT KGFL AND KPSF.
FOG IS EXPECTED TO BE SHALLOW AT KALB AND KPOU BUT DEPENDING ON HOW
MUCH RAIN OCCURS THIS AFTERNOON/EVENING...IFR FOG WILL BE POSSIBLE
AT THESE SITES AS WELL AND WILL CONTINUE TO MONITOR WITH ADDITIONAL
TAF ISSUANCES.
WINDS WILL BE LIGHT AND VARIABLE TONIGHT BEFORE BECOMING NORTHERLY
AT 6-12 KNOTS. VFR CONDITIONS WILL RETURN AFTER 12Z SATURDAY AS
SCATTERED STRATOCUMULUS AROUND 5 KFT FORM WITH DAYTIME HEATING TO
END THE TAF PERIOD.
OUTLOOK...
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY: NO OPERATIONAL IMPACT. NO SIG WX.
MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
&&
.FIRE WEATHER...
THE PASSAGE OF A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL BRING
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
THIS EVENING. ADDITIONAL ISOLATED SHOWERS WILL BE POSSIBLE
SATURDAY AFTERNOON FOR AREAS MAINLY EAST OF THE HUDSON RIVER.
OTHERWISE...GENERALLY FAIR CONDITIONS WILL PREVAIL THROUGH SUNDAY.
THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD
DEW FORMATION EXPECTED. THE RH WILL THEN FALL INTO THE 35-45
PERCENT RANGE SAT AFTN...THEN INCREASE TO 90-100 PERCENT AGAIN FOR
SAT NT/SUN AM...WITH WIDESPREAD DEW FORMATION LIKELY AGAIN.
WINDS WILL BE NORTH TO NORTHEAST AT 5-15 MPH THIS EVENING...THEN
MAINLY UNDER 5 MPH LATE TONIGHT. NORTH TO NORTHEAST WINDS WILL
INCREASE TO 10-20 MPH SATURDAY...THEN SHOULD BECOME LIGHT/VARIABLE
FOR SAT NT.
&&
.HYDROLOGY...
RAINFALL AMTS THROUGH THIS EVENING WILL GENERALLY AVERAGE UNDER
ONE QUARTER OF AN INCH...ALTHOUGH LOCALLY HIGHER AMTS COULD OCCUR.
ADDITIONAL RAINFALL AMTS ON SAT SHOULD GENERALLY BE UP TO ONE
TENTH OF AN INCH. THESE RAINFALL AMTS SHOULD HAVE NEGLIGIBLE
EFFECTS ON AREA RIVERS AND STREAMS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...KL
HYDROLOGY...KL
Hazardous weather outlook, May 30, 3:38 PM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
438 PM EDT FRI MAY 30 2014
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-311100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
438 PM EDT FRI MAY 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. SOME OF
THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL AND GUSTY WINDS.
THUNDERSTORMS SHOULD MOVE FROM NORTH...TO SOUTH AT 15 TO 25 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY NIGHT THROUGH
WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 30, 1:40 PM EST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT FRI MAY 30 2014
NYZ041-050-083-084-301915-
SOUTHERN WASHINGTON NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
240 PM EDT FRI MAY 30 2014
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR CORINTH...OR ABOUT 14 MILES WEST
OF GLENS FALLS...AND MOVING SOUTHEAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
CORINTH BY 245 PM EDT...
SARATOGA SPRINGS AND MILTON BY 310 PM EDT...
7 MILES NORTHEAST OF BALLSTON SPA AND 8 MILES NORTHEAST OF ROUND LAKE
BY 315 PM EDT.
LAT...LON 4303 7355 4292 7381 4327 7407 4336 7386
TIME...MOT...LOC 1840Z 329DEG 24KT 4324 7390
WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 1:59 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
259 PM EDT FRI MAY 30 2014
NYZ033-039-082-301930-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
259 PM EDT FRI MAY 30 2014
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED 15 MILES NORTHWEST OF CRANBERRY
CREEK...OR ABOUT 18 MILES NORTH OF GLOVERSVILLE...AND MOVING
SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
CRANBERRY CREEK...MAYFIELD AND 8 MILES NORTHEAST OF GLOVERSVILLE BY
330 PM EDT.
LAT...LON 4311 7412 4301 7434 4331 7457 4338 7435
TIME...MOT...LOC 1859Z 327DEG 19KT 4329 7441
WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 2:18 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
318 PM EDT FRI MAY 30 2014
NYZ033-039-041-050-082-301945-
HAMILTON NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
318 PM EDT FRI MAY 30 2014
...A STRONG THUNDERSTORM IN
SOUTHEAST HAMILTON COUNTY IN EASTERN NEW YORK...
EASTERN FULTON COUNTY IN EASTERN NEW YORK...
WESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR NORTHVILLE...OR ABOUT 18 MILES
NORTHEAST OF GLOVERSVILLE...AND MOVING SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
EDINBURG AND NORTHAMPTON BEACH PUBLIC CAMPGROUND BY 325 PM EDT...
7 MILES NORTHEAST OF CRANBERRY CREEK BY 330 PM EDT...
8 MILES NORTH OF GALWAY AND 8 MILES NORTHWEST OF ROCK CITY FALLS BY
345 PM EDT.
LAT...LON 4306 7386 4299 7415 4328 7431 4337 7410
TIME...MOT...LOC 1918Z 330DEG 17KT 4325 7414
WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 2:50 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
350 PM EDT FRI MAY 30 2014
NYZ039-040-082-302015-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
350 PM EDT FRI MAY 30 2014
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR GLOVERSVILLE...OR ABOUT OVER
GLOVERSVILLE...AND MOVING SOUTH AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
FONDA BY 355 PM EDT...
FORT JOHNSON...TRIBES HILL AND 6 MILES WEST OF HAGAMAN BY 400 PM
EDT...AMSTERDAM BY 405 PM EDT.
LAT...LON 4308 7446 4314 7423 4289 7409 4282 7424
4280 7426 4278 7429 4278 7434
TIME...MOT...LOC 1950Z 340DEG 23KT 4302 7430
WWW.WEATHER.GOV/ALBANYSpecial weather statement, May 30, 3:17 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT FRI MAY 30 2014
NYZ041-042-050-083-302100-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
417 PM EDT FRI MAY 30 2014
...A STRONG THUNDERSTORM IN
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND HEAVY
RAIN. THIS STORM WAS LOCATED NEAR LAKE LUZERNE CAMPGROUND...OR ABOUT
10 MILES WEST OF LAKE GEORGE VILLAGE...AND MOVING SOUTH AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
LAKE LUZERNE-HADLEY AND 6 MILES EAST OF DAY CENTER BY 430 PM EDT...
CORINTH BY 445 PM EDT...
7 MILES NORTH OF ROCK CITY FALLS AND 8 MILES NORTHWEST OF SARATOGA
SPRINGS BY 500 PM EDT.
LAT...LON 4307 7371 4306 7404 4345 7405 4347 7376
TIME...MOT...LOC 2017Z 357DEG 17KT 4337 7390
WWW.WEATHER.GOV/ALBANY
Special weather statement, May 30, 3:51 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
451 PM EDT FRI MAY 30 2014
NYZ039-040-082-302115-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
451 PM EDT FRI MAY 30 2014
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MAYFIELD TO GLOVERSVILLE TO EPHRATAH...OR
ALONG A LINE EXTENDING FROM GLOVERSVILLE TO 7 MILES WEST OF
JOHNSTOWN...AND MOVING SOUTHEAST AT 25 MPH.
THUNDERSTORMS WILL BE NEAR...
FONDA BY 500 PM EDT...
TRIBES HILL AND FORT JOHNSON BY 505 PM EDT...
HAGAMAN AND AMSTERDAM BY 510 PM EDT.
LAT...LON 4308 7444 4316 7422 4305 7410 4290 7409
4282 7424 4279 7427 4278 7430 4303 7470
TIME...MOT...LOC 2051Z 310DEG 23KT 4306 7423 4302 7433
4299 7448Thunderstorm Wind, Saratoga
- When
- May 30, 4:10 PM EST
- Where
- Saratoga County, 1.71 mi SE of Saratoga Spgs Co Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.030, -73.850
Numerous trees were reported down in Milton as a result of thunderstorm winds. The downed trees also caused power outages across the area.
Thunderstorm Wind, Montgomery
- When
- May 30, 4:20 PM EST
- Where
- Montgomery County, 2.03 mi E of Lykers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.820, -74.440
Numerous trees were reported down as a result of thunderstorm winds near Root Center.
Hail, Schoharie
- When
- May 30, 4:50 PM EST to 4:55 PM EST
- Where
- Schoharie County, 1.02 mi W of Middleburg
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.600, -74.370
Quarter size hail was reported by a member of the public 1 mile west of West Middleburgh.
Thunderstorm Wind, Rensselaer
- When
- May 30, 4:57 PM EST
- Where
- Rensselaer County, 0.49 mi W of Sycaway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 42.731, -73.680
Large tree branches were reported down as a result of thunderstorm winds.
Thunderstorm Wind, Albany
- When
- May 30, 5:02 PM EST
- Where
- Albany County, 0.74 mi SSE of Menands
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 42.690, -73.726
A tree was downed on a vehicle as a result of thunderstorm winds. In addition, a man received a minor injury of a cut on his hand as a result of the damage.
Thunderstorm Wind, Rensselaer
- When
- May 30, 5:05 PM EST
- Where
- Rensselaer County, 1.75 mi SSW of Albia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.696, -73.682
Large tree branches were reported down near Joe Bruno Stadium on the campus of Hudson Valley Community College as a result of thunderstorm winds.
Thunderstorm Wind, Albany
- When
- May 30, 5:10 PM EST
- Where
- Albany County, 0.7 mi E of Slingerlands
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 42.630, -73.866
A tree was downed on a house on McCormick Road in Slingerlands as a result of thunderstorm winds.
Thunderstorm Wind, Albany
- When
- May 30, 5:15 PM EST
- Where
- Albany County, 0.55 mi WNW of Delmar
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.622, -73.831
Wires were reported down as a result of thunderstorm winds in Delmar.
Thunderstorm Wind, Columbia
- When
- May 30, 5:45 PM EST
- Where
- Columbia County, 0.48 mi S of Poolsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 42.423, -73.770
A power pole and power lines were downed as a result of thunderstorm winds on route 9J in Poolsburg. The road was temporarily closed between Gibbons Road and School House Road as a result of the damage.
Thunderstorm Wind, Columbia
- When
- May 30, 5:45 PM EST
- Where
- Columbia County, 1.58 mi WSW of Chatham Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.409, -73.647
Trees were reported down on Shadow Church Lane near Valatie as a result of thunderstorm winds.
Thunderstorm Wind, Greene
- When
- May 30, 5:48 PM EST
- Where
- Greene County, 0.69 mi S of Catskill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 42.210, -73.870
A tree was reported down in Catskill as a result of thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, May 30, 2014$75,000 · 1 event
- Tornado in Florida, May 30, 2014$50,000 · EF0 · 1 event
- Flash Flood and Heavy Rain in Colorado, May 30, 2014$25,000 · 2 events
- Tornadoes and Flash Flooding in South Dakota, May 30, 2014EF0 · 12 events
- Damaging Winds in Georgia, May 30, 2014$6,000 · 50 kt wind · 5 events
- Hail in Iowa, May 30, 20141 in hail · 3 events
- Damaging Winds in Alabama, May 30, 201450 kt wind · 2 events
- Hail in Nebraska, May 30, 20140.88 in hail · 1 event
- Tornado in Florida, May 30, 2014EF0 · 1 event
- Lightning Strike in Alabama, May 30, 2014$1,000 · 1 event
- Hail in Minnesota, May 30, 20140.75 in hail · 1 event
- Hail in Massachusetts, May 30, 20141 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 513825, 513826, 513823, 513834, 513836, 513837, 513840, 513839, 513831, 513842, 513841.